KIRON M. DAS, M.D., PH.D.; WILLIAM F. ERBER, M.D.
To the editor: We read with interest the article on clindamycin-associated colitis by Tedesco, Barton, and Alpers (1) and the editorial (2) published in the October issue of the Annals. We wish to report a case of clindamycin-associated colitis, in which we studied the electron microscopic and immunohistochemical features of the colonic mucosa in addition to other routine examinations.
This 79-year-old white man developed the syndrome with profuse watery diarrhea without blood after a 2-week course of clindamycin therapy. Barium enema showed the features consistent with ulcerative colitis. Colonoscopy showed classical yellowish white plaques (1 to 6 mm in diameter)
Learn more about subscription options.
Register Now for a free account.
DAS KM, ERBER WF. Clindamycin-Associated Colitis. Ann Intern Med. 1975;82:426–427. doi: 10.7326/0003-4819-82-3-426_2
Download citation file:
Published: Ann Intern Med. 1975;82(3):426-427.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only